Alert archive / Maine / Beach Hazards Statements in 2018
Beach Hazards Statement 17, NWS Gray, ME
NWS Gray, ME issued this beach hazards statement at Jul 6, 2018, 3:24 PM EDT for Knox County, Waldo County, Maine. It took effect at Jul 7, 2018, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2018, 3:24 PM EDT (19:24 UTC)
- In effect from
- Jul 7, 2018, 8:00 AM EDT
- Expired
- Jul 7, 2018, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Gray, ME
Counties Knox County, ME, Waldo County, ME
The radar
The Portland,ME radar (KGYX), 100 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 7.4 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1012 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 837 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 1.4
The text
As transmitted.
036 WHUS41 KGYX 061924 CFWGYX Coastal Hazard Message National Weather Service Gray ME 324 PM EDT Fri Jul 6 2018 ...BEACH HAZARD STATEMENT IN EFFECT FROM 800 AM SATURDAY THROUGH 800 PM SATURDAY EVENING... MEZ027-028-070730- /O.NEW.KGYX.BH.S.0017.180707T1200Z-180708T0000Z/ Knox-Coastal Waldo- 324 PM EDT Fri Jul 6 2018 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... The National Weather Service in Gray has issued a Beach Hazards Statement, which is in effect from Saturday morning through Saturday evening. * Location...Penobscot Bay to Muscongus Bay * Beach Hazard...The warm air temperatures in the 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid to upper 50s. * Timing...Saturday * Winds...Northwest at around 10 mph. * Impacts...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
2 follow-up statements
982 WHUS41 KGYX 061925 CFWGYX Coastal Hazard Message National Weather Service Gray ME 325 PM EDT Fri Jul 6 2018 ...BEACH HAZARD STATEMENT IN EFFECT FROM 800 AM SATURDAY THROUGH 800 PM SATURDAY EVENING... MEZ027-028-080000- /O.CON.KGYX.BH.S.0017.180707T1200Z-180708T0000Z/ Knox-Coastal Waldo- 325 PM EDT Fri Jul 6 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * Location...Penobscot Bay to Muscongus Bay * Beach Hazard...The warm air temperatures in the 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid to upper 50s. * Timing...Saturday * Winds...Northwest at around 10 mph. * Impacts...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
147 WHUS41 KGYX 070721 AAA CFWGYX Coastal Hazard Message...UPDATED National Weather Service Gray ME 321 AM EDT Sat Jul 7 2018 ...BEACH HAZARD STATEMENT IN EFFECT FROM 800 AM SATURDAY THROUGH 800 PM SATURDAY EVENING... MEZ027-028-080000- /O.CON.KGYX.BH.S.0017.180707T1200Z-180708T0000Z/ Knox-Coastal Waldo- 321 AM EDT Sat Jul 7 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * Location...Penobscot Bay to Muscongus Bay * Beach Hazard...The warm air temperatures in the 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid to upper 50s. * Timing...Today from 8 AM to 8 PM * Winds...Northwest at around 10 mph. * Impacts...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$ Hanes
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this beach hazards statement went out at Jul 6, 3:08 PM EDT, 16 minutes earlier.
Area forecast discussion, Jul 6, 3:08 PM EDT, 16 minutes before
Area Forecast Discussion
National Weather Service Gray ME
308 PM EDT Fri Jul 6 2018
.SYNOPSIS...
A cold front will exit off the coast of Maine leaving the region
with noticeably cooler and less humid air for the weekend. Warm
and humid air may return briefly early next week, ahead of
another cold front which may bring rain on Tuesday. The
remainder of the week will have seasonable temperatures for this
time of the year and the outside chance for a shower each day.
&&
.NEAR TERM /THROUGH TONIGHT/...
Cold front crossing the coastal plain at this time and should be
offshore by 4 PM. Tds are coming down behind the front /already
in the mid to upper 50s in the N and W. The downslope will keep
temps warm on the coastal plain thru the afternoon, but the
direr air will be noticeable as NW winds gust to 20-25 mph at
times into early evening. TEmps this evening should be falling
through the 70s into the 60s in the south and into the 50s in
the north.
Winds expected to diminish by late evening as sfc high build in
from the west, and should see a lot of spots away from the coast
decouple late this evening. This will allow temps to fall to
45-50 in the colder inland areas and generally in the low to
mid 50s elsewhere. Will probably see some valley fog forming as
well.
&&
.SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/...
Saturday and Saturday night will be pleasant and quiet as sfc
high drifts across New England. Light NW winds expected on
Saturday on sunny skies with highs in the in the 70s across most
of the region, and raching to around 80 in srn NH. Low humidity
thru the day with Tds in the 40s. Sat night will remain clear,
and should be another good rad cooling night with temps similar
to Fri night generally in the mid 40s to mid 50s.
Friday's breezy conditions have allow some turning of the
coastal waters and some upwelling has occurred and cooled temps
down, and cold water will be an issue on Saturday for boaters
and paddlers.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
A warming trend will begin on Sunday as the chilly airmass over
the region modifies and warm air advection begins from the
west. High pressure will allow for dry conditions. Plenty of
sunshine will allow temperatures to reach the 80s Sunday,
followed by readings well into the 80s and topping out near 90
degrees over southern New Hampshire by Monday. This heat will be
fueled by H8 temperatures topping out at or above +20C.
A cold front will cross the region Tuesday. This surface
feature, in combination with the approach of an upper level
trough will trigger the formation of scattered showers and
thunderstorms during the day as the atmosphere destabilizes.
Persistent upper level troughing will allow for a low chance for
a brief shower during the mid and late week period each day.
This scattered precipitation will mainly be diurnally driven
and occur during the afternoon and evening hours. There is some
disagreement between the GFS and Euro with the European model
allow for ridging aloft and drier conditions by late in the
week.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
Short Term...Mainly VFR, except for late night vly fog, through
Sat night. A few wind gusts to 25 kts possible through early
this evening.
Long Term...VFR conditions will continue through the weekend as
high pressure dominates. A seabreeze will impact coastal
sites in the afternoon. A cold front will cross the region
Tuesday night brining brief periods of MVFR or IFR conditions in
scattered showers and thunderstorms.
&&
.MARINE...
Short Term...SCA extended thru tonight, as NW winds surge behind
a front, especially thru this evening. Seas will gradual
diminish overnight as well, with more tranquil conditions
expected thru the weekend.
Long Term...An developing southwesterly flow may allow for seas
to reach 3 to 5 feet at times Sunday night into Monday night
along the outer waters.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...Beach Hazards Statement from Saturday morning through Saturday
evening for MEZ025>028.
NH...None.
MARINE...Small Craft Advisory until 5 AM EDT Saturday for ANZ150-
152>154.
&&
SHORT TERM...Cempa
LONG TERM...CannonHazardous weather outlook, Jul 6, 2:55 PM EDT, 29 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 255 PM EDT Fri Jul 6 2018 MEZ007>009-012>014-018>024-NHZ001>015-071900- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Northern Coos-Southern Coos- Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll- Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough- Interior Rockingham-Coastal Rockingham- Western And Central Hillsborough- 255 PM EDT Fri Jul 6 2018 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Another cold front will cross the region Tuesday night bringing thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ025>028-071900- Sagadahoc-Lincoln-Knox-Coastal Waldo- 255 PM EDT Fri Jul 6 2018 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... This Hazardous Weather Outlook is for south central Maine. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Another cold front will cross the region Tuesday night bringing thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-071900- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 255 PM EDT Fri Jul 6 2018 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 6, 9:30 AM EDT, 5 hours 54 minutes before
Special Weather Statement National Weather Service Gray ME 930 AM EDT FRI JUL 6 2018 MEZ007-012-NHZ002-004-061400- Southern Oxford-Northern Oxford-Southern Coos-Northern Carroll- 930 AM EDT FRI JUL 6 2018 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL OXFORD AND SOUTHEASTERN COOS COUNTIES... At 929 AM EDT, a strong thunderstorm was located 7 miles southwest of Berlin, moving east southeast at 40 mph. Wind gusts of 40 to 50 mph will accompany this storm. Locations impacted include... Berlin, Bethel, Waterford, Gorham, Lovell, Greenwood, Chatham, Gilead, Stoneham, Mason, Batchelders Grant, Shelburne, Randolph, Albany, Riley, Newry, Woodstock and Stowe. This also includes... Mount Madison, Speckled Mountain, Evans Notch, Moose Brook State Park, and Mount Adams. LAT...LON 4432 7140 4449 7136 4445 7066 4418 7073 TIME...MOT...LOC 1329Z 280DEG 40KT 4440 7128 JC
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 6:07 AM EDT | Special Weather Statement | GYX | Oxford | 23 min |
| Jul 6, 9:30 AM EDT | Special Weather Statement | GYX | Oxford | 30 min |
Nearby
Beach Hazards Statements in Maine, 2018Every beach hazards statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.